Virginia, 2023

Hail and Damaging Winds in Virginia, June 26, 2023

June 26, 2023 · NWS RNK · 17 events in 6 counties and zones

A strong upper level disturbance moved east through North Carolina and Virginia. Showers earlier in the day delayed the destabilization of the atmosphere until later in the afternoon, when thunderstorms, some severe, developed across the Virginia Piedmont.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A strong upper level disturbance moved east through North Carolina and Virginia. Showers earlier in the day delayed the destabilization of the atmosphere until later in the afternoon, when thunderstorms, some severe, developed across the Virginia Piedmont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 26, 1:43 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 26, 1:43 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
243 PM EDT Mon Jun 26 2023

.SYNOPSIS...
A strong upper level disturbance will pass across the central
Appalachians today, triggering strong to severe thunderstorms
mainly east of the Blue Ridge. These storms will be capable of
damaging winds and large hail, particularly across the Piedmont,
plus an isolated tornado cannot be ruled out. Weather for
Tuesday through Friday will be less active, with any showers and
storms driven by daytime heating and remaining generally
disorganized.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 206 PM EDT Monday...

Severe thunderstorms remain a threat this afternoon.

Surface low pressure centered over Lower Michigan this
afternoon with a cold front extending southward from this low
across the Ohio Valley through central Kentucky. A weak pre-
frontal trough is present along/near the Blue Ridge Mountains
into western North Carolina.

Clouds across the region are hindering instability this afternoon.
However, thunderstorms will develop across the higher terrain of the
Appalachians, and perhaps the surface lee trough, as weak ascent
associated with an upper trough/low centered over the Great Lakes
overspreads the Mid-Atlantic region. With heating this afternoon,
steep lapse rates combined with 30kt to 40kt of 0-6km shear and
Mixed-Layer CAPE values exceeding 1,500 J/KG support the potential
for severe thunderstorms. The main threats for this afternoon into
this evening is damaging winds, as well as the potential for large
hail. An isolated tornado is also a possibility in the Piedmont.

The cold front will pass across the mountains and shift east across
the Piedmont overnight into Tuesday. Passage of the cold front will
trigger spotty showers and possibly a few additional thunderstorms,
however coverage will be limited. On Tuesday, the best chances for a
thunderstorm will be across western portions of the forecast area.

Low temperatures tonight will range from the mid 50s in the
mountains to the lower 60s in Piedmont. High temperatures Tuesday
will vary from around 60 degrees in the northwest mountains to
lower 80s in the piedmont.

Medium confidence in Near Term Period.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 PM EDT Monday...

...Dry Weather With Near Normal Temperatures...

Upper trough over New England will gradually move northeast and away
from the area...replaced by surface High Pressure. Both Wednesday
and Thursday are looking dry...temperatures warming to the seasonal
norms.

By Thursday night we will have to watch for potential thunderstorms
arriving from upstream (Ohio Valley) across the top of the Mid-CONUS
upper level ridge. Models are forecasting the area of high pressure
which has been producing the TX heat wave to build north and east
into parts of the Mid-MS and TN valleys.  This will begin to set the
stage for MCS activity to traverse areas farther north...across the
upper Mid-West and into the Ohio Valley...the ring of fire around
the upper level ridge.  This will put us on the receiving end of any
upstream MCS activity as early as Thursday night, but more so for
Friday and the weekend when the upper ridge gets pinched by an upper
level trough which is forecast to move east along the Canadian
border and into the Great Lakes.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 230 PM EDT Monday...

..Good Chance For Thunderstorms Friday and Into The Weekend...

Looking at a potentially active period of weather with a strong
upper level trough of low pressure moving east across the Great
Lakes and amplifying as it progresses east-southeast across the Ohio
Valley and northern Mid-Atlantic this weekend.  This will energize
the MCS activity over the top of the Mid-Conus Ridge...increasing
the potential for strong to severe thunderstorms across or near our
region.  With the upper ridge positioned to our southwest, and the
trough to our north, a pipeline of moisture will be established into
the Ohio Valley, upstream of our area, so almost equal chance for
showers and thunderstorms both day and night with above average
potential for MCS development within fast westerly flow between the
ridge-trough interface.

As for temperatures, with WAA and a downsloping flow, along with the
GEFS painting high probabilities of 850mb temps exceeding 1 standard
deviation above normal, temperatures Friday through Saturday
favoring readings slightly above normal...allowing Danville to make
a run at their first 90 degree day of the year.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 134 PM EDT Monday...

An upper level disturbance will pass across the region this
afternoon, and is expected to trigger showers and thunderstorms
especially east of the Blue Ridge. Residual morning clouds are
hinder development of showers and thunderstorms. Once the cap
breaks, showers and thunderstorms will develop and move east
this afternoon into tonight. KDAN and KLYH have the highest
chance of being impacted by any storms, mainly between 20Z/4PM
and 00Z/8PM. Confidence in the coverage of storms is moderate,
but feel best chances for storms will be across southern
Virgina and northern North Carolina.

Any of the storms this afternoon and evening will have the
potential of becoming strong to severe, with large hail and
damaging wind. Any storms may also result in MVFR ceilings and
IFR to MVFR visibility due to torrential rainfall. Clouds and
few showers may linger especially in the west tonight into
Tuesday morning.

Average confidence for ceiling, visibility, and wind during the
taf period. Average confidence for the timing and location of
the thunderstorms this afternoon and evening.

EXTENDED AVIATION OUTLOOK...

Any convection Tuesday night will diminish quickly after
sunset. Drier weather is expected for Wednesday. For Thursday
onward, expecting transition to a daily threat of scattered
Sub-VFR afternoon and evening showers and thunderstorms, but
generally VFR otherwise.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/NF
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/NF
Hazardous weather outlook, Jun 26, 1:32 PM EST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
232 PM EDT Mon Jun 26 2023

NCZ001-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-271845-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
232 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are expected this afternoon and evening, a
few of which may become severe, and capable of producing damaging
winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ002-003-019-020-VAZ014-016-017-022>024-032>035-271845-
Alleghany NC-Surry-Wilkes-Yadkin-Montgomery-Carroll-Floyd-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
232 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is an elevated threat of organized strong to severe
thunderstorms for this afternoon into early evening across portions
of the mountains and foothills. Damaging winds, large hail and an
isolated tornado will be possible. A few storms may produce locally
heavy rainfall, which may lead to isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-VAZ043>047-058-059-271845-
Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
232 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

There is a significant threat of organized severe thunderstorms for
this afternoon and evening across the Piedmont. Damaging winds are
the main threat, with large hail and an isolated tornado also
possible. A few storms may produce locally heavy rainfall, which may
lead to isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 2:26 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
326 PM EDT Mon Jun 26 2023

VAZ033-034-044-045-262000-
Franklin VA-Campbell VA-Bedford VA-Pittsylvania VA-
326 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of
west central Campbell, northwestern Pittsylvania, south central
Bedford and east central Franklin Counties through 400 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southern Smith Mountain Lake, or over Penhook, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huddleston...
Penhook...
Leesville...
Smith Mountain Lake State Park...
Pittsville...
Union Hall...
and North Shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Smith Mountain Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central, southwestern and west central Virginia.

&&

LAT...LON 3692 7968 3702 7975 3723 7943 3716 7933
      3702 7929
TIME...MOT...LOC 1926Z 243DEG 30KT 3702 7964

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jun 26, 2:33 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
333 PM EDT Mon Jun 26 2023

VAZ023-024-034-035-262000-
Botetourt VA-Amherst VA-Bedford VA-Rockbridge VA-
333 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of
southwestern Rockbridge, north central Bedford, east central
Botetourt and northwestern Amherst Counties, the City of Buena Vista
and the City of Lexington through 400 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over
Natural Bridge, or near Glasgow, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Pleasant View...
Snowden...
Natural Bridge...
and Oronoco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central, southwestern and west central Virginia.

&&

LAT...LON 3749 7956 3764 7971 3785 7942 3777 7927
      3761 7920
TIME...MOT...LOC 1932Z 232DEG 22KT 3762 7956

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jun 26, 2:58 PM EST, 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
358 PM EDT Mon Jun 26 2023

VAZ024-035-262045-
Amherst VA-Rockbridge VA-
358 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of
southeastern Rockbridge and northern Amherst Counties and the City of
Buena Vista through 445 PM EDT...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glasgow, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buena Vista...
Forks Of Buffalo...
Clifford...
Pleasant View...
Lowesville...
Alto...
and Oronoco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.

&&

LAT...LON 3787 7915 3781 7917 3781 7914 3778 7911
      3778 7908 3777 7907 3772 7907 3770 7903
      3770 7899 3765 7896 3756 7937 3759 7938
      3761 7941 3772 7947
TIME...MOT...LOC 1958Z 247DEG 25KT 3766 7938

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Jun 26, 3:30 PM EST, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT Mon Jun 26 2023

NCZ019-262100-
Wilkes NC-
430 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of central Wilkes
County through 500 PM EDT...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buck, or near Wilkesboro, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Windy Gap...
Mulberry...
Wilkesboro Reservoir...
Buck...
and Millers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3609 8147 3615 8149 3618 8148 3619 8146
      3621 8146 3630 8099 3606 8097
TIME...MOT...LOC 2030Z 263DEG 27KT 3616 8127

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jun 26, 3:37 PM EST, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
437 PM EDT Mon Jun 26 2023

VAZ032-033-043-262100-
Henry VA-Franklin VA-Patrick VA-
437 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of
northwestern Henry, northeastern Patrick and southwestern Franklin
Counties through 500 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Charity, or near Woolwine, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bassett...
Sydnorsville...
Ferrum...
Woolwine...
Endicott...
Critz...
and Philpott Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northwestern North Carolina...and south central,
southwestern and west central Virginia.

&&

LAT...LON 3663 8015 3674 8032 3702 8005 3697 7988
      3684 7980
TIME...MOT...LOC 2036Z 224DEG 35KT 3675 8017

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jun 26, 3:46 PM EST, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
446 PM EDT Mon Jun 26 2023

VAZ044-045-058-059-262115-
Halifax VA-Campbell VA-Pittsylvania VA-Charlotte VA-
446 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of
west central Charlotte, southeastern Campbell, northeastern
Pittsylvania and northwestern Halifax Counties through 515 PM EDT...

At 446 PM EDT, Doppler radar was tracking a strong thunderstorm over
Straightstone, or 7 miles north of Mt Airy, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brookneal...
Hodges...
Cody...
Mike...
Hat Creek...
Gladys...
and Long Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.

&&

LAT...LON 3697 7922 3710 7926 3725 7889 3700 7879
TIME...MOT...LOC 2046Z 258DEG 26KT 3703 7915

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS

The radar

The Roanoke radar (KFCX), 131 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

9 hail, 8 thunderstorm wind. Local standard time, as filed.

Hail, Amherst

When
June 26, 3:54 PM EST
Where
Amherst County, 1.29 mi ESE of Clifford
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.640, -79.010

Hail, Amherst

When
June 26, 4:31 PM EST
Where
Amherst County, 1.29 mi WNW of New Glasgow
Measured
1.5 in hail
Reported by
Public
Coordinates
37.640, -79.000

Hail, Campbell

When
June 26, 4:38 PM EST
Where
Campbell County, 1.1 mi E of Hat Creek
Measured
1.5 in hail
Reported by
Public
Coordinates
37.120, -78.900

Thunderstorm Wind, Buckingham

When
June 26, 4:50 PM EST
Where
Buckingham County, 3.21 mi NNE of Hatton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.790, -78.490

A few trees were downed by thunderstorm winds near Scottsville.

Hail, Charlotte

When
June 26, 4:55 PM EST
Where
Charlotte County, 0.55 mi E of Rough Creek
Measured
1.25 in hail
Reported by
Public
Coordinates
37.120, -78.760

Thunderstorm Wind, Buckingham

When
June 26, 5:15 PM EST
Where
Buckingham County, 0.41 mi NW of New Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
37.705, -78.305

A few trees downed by thunderstorm winds in the New Canton area.

Thunderstorm Wind, Campbell

When
June 26, 5:29 PM EST
Where
Campbell County, 4.09 mi ESE of Rustburg
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.260, -79.030

A large tree was downed by thunderstorm winds on Bear Creek Road.

Thunderstorm Wind, Campbell

When
June 26, 5:31 PM EST to 5:34 PM EST
Where
Campbell County, 3.63 mi SSW of Concord to 2.14 mi SSW of Concord
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.300, -79.000

A tree was downed, as well as a few power lines, by thunderstorm winds.

Hail, Campbell

When
June 26, 5:35 PM EST to 5:50 PM EST
Where
Campbell County, 3.83 mi NNW of Spring Mills
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
37.280, -78.960

Hail up to the size of half dollars fell for an extended period. Hail accumulated and covered the ground.

Thunderstorm Wind, Campbell

When
June 26, 5:35 PM EST
Where
Campbell County, 3.83 mi NNW of Spring Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
COOP Observer
Coordinates
37.280, -78.960

About half a dozen trees were downed by thunderstorm winds near New Chapel Road.

Hail, Appomattox

When
June 26, 5:46 PM EST
Where
Appomattox County, 3.83 mi SSE of Spout Spg
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
37.300, -78.890

Thunderstorm Wind, Appomattox

When
June 26, 5:51 PM EST
Where
Appomattox County, 2.3 mi ESE of Spout Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.340, -78.880

A tree was downed by thunderstorm winds.

Hail, Buckingham

When
June 26, 5:55 PM EST
Where
Buckingham County, 0.69 mi N of Gold Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.630, -78.370

Thunderstorm Wind, Rockbridge

When
June 26, 6:17 PM EST to 6:20 PM EST
Where
Rockbridge County, 2.82 mi S of Kerrs Creek to 2.7 mi SE of Kerrs Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.810, -79.510

A couple trees downed by thunderstorm winds on Jacktown Road and Edgars Way.

Hail, Buckingham

When
June 26, 6:20 PM EST
Where
Buckingham County, 0.88 mi NW of Enonville
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
37.510, -78.530

Hail, Appomattox

When
June 26, 6:28 PM EST
Where
Appomattox County, 3.83 mi NNE of Spring Mills
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.280, -78.900

Thunderstorm Wind, Rockbridge

When
June 26, 6:37 PM EST
Where
Rockbridge County, 1.49 mi SSE of Aqua
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.850, -79.340

A few trees were downed by thunderstorm winds between Timber Ridge Road and Mackeys Lane.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2023Every state in 2023This day in weather historyWarnings in Virginia, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111661, 1111660, 1111659, 1113545, 1111658, 1113544, 1113539, 1113549, 1111664, 1113564, 1111657, 1113551, 1111656, 1113559, 1111663, 1111662, 1113554.